Alert archive / Nebraska / Winter Storm Warnings in 2013

Winter Storm Warning 7, NWS North Platte, NE

December 3, 20134 counties in Nebraska

NWS North Platte, NE issued this winter storm warning at Dec 3, 2013, 9:39 PM CST for 4 counties in Nebraska. It was in force for 8 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 3, 2013, 9:39 PM CST (03:39 UTC)
Expired
Dec 4, 2013, 6:00 AM CST
In force
8 hr
Issued by
NWS North Platte, NE

Counties Brown County, NE, Cherry County, NE, Keya Paha County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 72 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 3, 10:00 PM CSTSNOW 813 S Hay Springs, NE
Dec 3, 11:30 PM CSTHEAVY SNOW 8Valentine, NE
Dec 4, 5:35 AM CSTHEAVY SNOW 10.5Valentine, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2013-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2013-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
653 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KLBF 040339
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
939 PM CST TUE DEC 3 2013

...SNOW CONTINUING TONIGHT ACROSS NORTHERN NEBRASKA...

.SNOW WILL CONTINUE TO FALL ACROSS THE NORTHERN PART OF NEBRASKA
THROUGH TONIGHT. LIGHT TO MODERATE SNOW CAB BE EXPECTED WITH
VISIBILITIES DOWN TO A MILE OR LESS. TOTAL AMOUNTS OF 2 TO 8 
INCHES CAN BE EXPECTED THROUGH TONIGHT...WITH THE HIGHER TOTALS
OF 5 TO 8 INCHES EXPECTED FROM SHERIDAN AND CHERRY COUNTY INTO
BROWN AND KEYA PAHA COUNTY. THE HEAVIER SNOW WILL COME TO AN END
OVERNIGHT...WITH ONLY LIGHT ADDITIONAL AMOUNTS EXPECTED FOR
WEDNESDAY MORNING.

NEZ004>006-008-094-041200-
/O.UPG.KLBF.WW.Y.0020.000000T0000Z-131204T1200Z/
/O.NEW.KLBF.WS.W.0007.131204T0339Z-131204T1200Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...AINSWORTH...CODY...MERRIMAN...KILGORE
939 PM CST TUE DEC 3 2013 /839 PM MST TUE DEC 3 2013/

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST /5 AM MST/
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
STORM WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 6 AM CST /5 AM MST/
WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* TIMING...SNOW TO CONTINUE THROUGH EARLY WEDNESDAY MORNING.

* TOTAL SNOW ACCUMULATIONS...5 TO 8 INCHES.

* WIND...NORTHWEST WINDS OF 15 TO 25 MPH.

* IMPACTS...LIGHT TO MODERATE SNOW WILL REDUCE VISIBILITY TO LESS
  THAN A MILE AT TIMES. ROAD SURFACES WILL BE SNOW PACKED AND MAY
  BE SLICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NEZ023-024-041200-
/O.EXA.KLBF.WW.Y.0020.000000T0000Z-131204T1200Z/
GRANT-HOOKER-
INCLUDING THE CITIES OF...HYANNIS...MULLEN
839 PM MST TUE DEC 3 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 5 AM MST
WEDNESDAY.

* TIMING...SNOW TO CONTINUE THROUGH EARLY WEDNESDAY MORNING.

* TOTAL SNOW ACCUMULATIONS...2 TO 4 INCHES.

* WIND...NORTHWEST WINDS OF 15 TO 25 MPH.

* IMPACTS...LIGHT TO MODERATE SNOW WILL REDUCE VISIBILITY TO 
  LESS THAN A MILE AT TIMES. ROAD SURFACES WILL BE SNOW PACKED 
  AND MAY BE SLICK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

NEZ007-009-010-041200-
/O.CON.KLBF.WW.Y.0020.000000T0000Z-131204T1200Z/
BOYD-ROCK-HOLT-
INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL
939 PM CST TUE DEC 3 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY. 

* TIMING...SNOW TO CONTINUE THROUGH EARLY WEDNESDAY MORNING.

* TOTAL SNOW ACCUMULATIONS...3 TO 6 INCHES.

* WIND...NORTHWEST WINDS OF 15 TO 25 MPH.

* IMPACTS...LIGHT TO MODERATE SNOW WILL REDUCE VISIBILITY TO 
  LESS THAN A MILE AT TIMES. ROAD SURFACES WILL BE SNOW PACKED 
  AND MAY BE SLICK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

KAR
2 follow-up statements
000 
WWUS43 KLBF 040547 AAB
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1147 PM CST TUE DEC 3 2013

...SNOW CONTINUING TONIGHT ACROSS NORTHERN NEBRASKA...

.SNOW WILL CONTINUE TO FALL ACROSS THE NORTHERN PART OF NEBRASKA
THROUGH TONIGHT. LIGHT TO MODERATE SNOW CAB BE EXPECTED WITH
VISIBILITIES DOWN TO A MILE OR LESS. TOTAL AMOUNTS OF 2 TO
10 INCHES CAN BE EXPECTED THROUGH TONIGHT...WITH THE HIGHER
TOTALS OF 5 TO 10 INCHES EXPECTED FROM SHERIDAN AND CHERRY COUNTY
INTO BROWN AND KEYA PAHA COUNTY. THE HEAVIER SNOW WILL COME TO AN
END OVERNIGHT...WITH ONLY LIGHT ADDITIONAL AMOUNTS EXPECTED FOR
WEDNESDAY MORNING.

NEZ004>006-008-094-041200-
/O.CON.KLBF.WS.W.0007.000000T0000Z-131204T1200Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...AINSWORTH...CODY...MERRIMAN...KILGORE
1147 PM CST TUE DEC 3 2013 /1047 PM MST TUE DEC 3 2013/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM
MST/ WEDNESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM
MST/ WEDNESDAY. 

* TIMING...SNOW TO CONTINUE THROUGH EARLY WEDNESDAY MORNING.

* TOTAL SNOW ACCUMULATIONS...5 TO 10 INCHES.

* WIND...NORTHWEST WINDS OF 15 TO 25 MPH.

* IMPACTS...LIGHT TO MODERATE SNOW AND BLOWING SNOW WILL REDUCE
  VISIBILITY TO LESS THAN A MILE AT TIMES. ROAD SURFACES WILL BE
  SNOW PACKED AND MAY BE SLICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NEZ007-009-010-023-024-041200-
/O.CON.KLBF.WW.Y.0020.000000T0000Z-131204T1200Z/
BOYD-ROCK-HOLT-GRANT-HOOKER-
INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL...HYANNIS...
MULLEN
1147 PM CST TUE DEC 3 2013 /1047 PM MST TUE DEC 3 2013/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM
MST/ WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM
MST/ WEDNESDAY. 

* TIMING...SNOW TO CONTINUE THROUGH EARLY WEDNESDAY MORNING.

* TOTAL SNOW ACCUMULATIONS...3 TO 6 INCHES.

* WIND...NORTHWEST WINDS OF 15 TO 25 MPH.

* IMPACTS...LIGHT TO MODERATE SNOW WILL REDUCE VISIBILITY TO 
  LESS THAN A MILE AT TIMES. ROAD SURFACES WILL BE SNOW PACKED 
  AND MAY BE SLICK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

KAR
000 
WWUS43 KLBF 041211
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
611 AM CST WED DEC 4 2013

...LIGHT SNOW AND BLOWING SNOW WILL CONTINUE ACROSS NORTH CENTRAL
NEBRASKA TODAY...

.LIGHT SNOW IS LIKELY THIS MORNING ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA AND WILL TAPER OFF TO FLURRIES THIS AFTERNOON.
GUSTY NORTHWESTERLY WINDS WILL COMBINE WITH FALLING SNOW AND SNOW
WHICH FELL LAST NIGHT...PRODUCING AREAS OF BLOWING SNOW TODAY.
TRAVEL MAY BE HAZARDOUS TODAY DUE TO A COMBINATION OF SNOW AND
BLOWING SNOW. WINDS WILL DIMINISH TONIGHT...ENDING THE BLOWING
SNOW THREAT. 

NEZ004>006-008-094-041800-
/O.EXP.KLBF.WS.W.0007.000000T0000Z-131204T1200Z/
/O.EXB.KLBF.WW.Y.0020.131204T1211Z-131205T0000Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...AINSWORTH...CODY...MERRIMAN...KILGORE
611 AM CST WED DEC 4 2013 /511 AM MST WED DEC 4 2013/

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING...
...WINTER STORM WARNING WILL EXPIRE AT 6 AM CST /5 AM MST/ EARLY
THIS MORNING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
UNTIL 6 PM CST /5 PM MST/ THIS EVENING. 

* TIMING...LIGHT SNOW IS LIKELY THIS MORNING. 

* ADDITIONAL SNOW ACCUMULATION OF 1 TO 2 INCHES IS LIKELY. 

* WIND...NORTHWEST WINDS OF 15 TO 25 MPH.

* IMPACTS...LIGHT SNOW WILL COMBINE WITH WINDS AND SNOW WHICH FELL
  LAST NIGHT...PRODUCING AREAS OF BLOWING SNOW TODAY. REDUCED
  VISIBILITIES ARE LIKELY...WHICH MAY MAKE TRAVEL HAZARDOUS.


PRECAUTIONARY/PREPAREDNESS ACTIONS... 

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES
WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

NEZ023-024-041315-
/O.EXP.KLBF.WW.Y.0020.000000T0000Z-131204T1200Z/
GRANT-HOOKER-
INCLUDING THE CITIES OF...HYANNIS...MULLEN
511 AM MST WED DEC 4 2013

...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS
MORNING...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS
MORNING. 

VERY LIGHT SNOW IS POSSIBLE ACROSS PORTIONS OF THE CENTRAL
SANDHILLS TODAY. LITTLE OR NO ADDITIONAL SNOW ACCUMULATION IS
EXPECTED. 

$$

NEZ007-009-010-041800-
/O.EXT.KLBF.WW.Y.0020.000000T0000Z-131205T0000Z/
BOYD-ROCK-HOLT-
INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL
611 AM CST WED DEC 4 2013

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

THE WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS NOW IN
EFFECT UNTIL 6 PM CST THIS EVENING.

* TIMING...LIGHT SNOW IS LIKELY THIS MORNING. 

* ADDITIONAL SNOW ACCUMULATION OF 1 TO 2 INCHES IS LIKELY. 

* WIND...NORTHWEST WINDS OF 15 TO 25 MPH.

* IMPACTS...LIGHT SNOW WILL COMBINE WITH WINDS AND SNOW WHICH FELL
  LAST NIGHT...PRODUCING AREAS OF BLOWING SNOW TODAY. REDUCED
  VISIBILITIES ARE LIKELY...WHICH MAY MAKE TRAVEL HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES
WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

CLB

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this winter storm warning went out at Dec 3, 5:47 PM CST, 3 hours 52 minutes earlier.

Area forecast discussion, Dec 3, 5:47 PM CST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
547 PM CST TUE DEC 3 2013

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 356 PM CST TUE DEC 3 2013

AT 20Z...WATER VAPOR SHOWED AN UPPER LOW CENTERED OVER IDAHO...WITH
FAIRLY ZONAL FLOW ACROSS MUCH OF THE COUNTRY. GOING UPSTREAM
HOWEVER...A STRONG RIDGE WAS IN PLACE ACROSS THE PACIFIC INTO
ALASKA. SEEN IN THIS IMAGERY WAS A GOOD FETCH OF PACIFIC MOISTURE
COMING INTO THE PLAINS...WITH A FEW WEAK IMPULSES OF SHORTWAVE
ENERGY. AT THE SURFACE...AN ARCTIC COLD FRONT HAD MOVED THROUGH THE
ENTIRE FORECAST AREA BY MID DAY WHICH CAUSED EITHER STEADY OR
FALLING TEMPERATURES THROUGH THE DAY. A SURFACE LOW ASSOCIATED WITH
THIS FRONT WAS SITUATED OVER NORTH CENTRAL COLORADO...WITH THE FRONT
EXTENDING ACROSS KANSAS AND INTO IOWA AND MINNESOTA.. A FRONTOGENETIC
SNOW BAND DEVELOPED ACROSS NORTHERN NEBRASKA TUESDAY MORNING...WHICH
MOVED EAST THROUGH THE AFTERNOON. BY MID AFTERNOON...THE SNOW BAND
TO BECAME MORE BROAD IN NATURE. AT TIMES...SNOW WAS FALLING AT RATES
OF AN INCH PER HOUR...HOWEVER AS THE BAND BECAME MORE
BROAD...REFLECTIVITIES HAVE DIMINISHED SO BELIEVE RATES HAVE FALLEN
BY MID AFTERNOON...WHILE MORE AREAS ARE NOW SEEING SNOW.

THROUGH TONIGHT...THE UPPER LOW OVER IDAHO WILL BECOME MORE BROAD
AND START TO PROGRESS EAST ACROSS THE ROCKY MOUNTAINS. IT WILL THEN
START ACROSS THE PLAINS ON WEDNESDAY. AS THIS OCCURS...A SURFACE LOW
OVER IOWA/WISCONSIN WILL DEVELOP AND BECOME DOMINANT...WHICH WILL
HELP TO BRING THE ARCTIC AIR CURRENTLY OVER SASKATCHEWAN AND ALBERTA
INTO NEBRASKA. ALSO AS THIS SURFACE LOW STRENGTHENS...THE PRESSURE
GRADIENT WILL TIGHTEN...SO EXPECTING WINDS TO INCREASE TONIGHT AND
ON WEDNESDAY.

AS FOR THE SNOW...A FEW THINGS WILL BE GOING ON OVER THE NEXT 12 TO
18 HOURS. AS THE UPPER LEVEL LOW PROGRESSES EAST AND THE AREA IS NO
LONGER UNDER THE FAVORED UPWARD MOTION PORTION OF THE JET...THE
LARGE SCALE LIFT WILL DECREASE IN STRENGTH. THE MOISTURE FETCH WILL
CONTINUE OVERNIGHT THOUGH SO EVEN THOUGH THE LIFT WILL BE
LESS...THERE SHOULD BE ENOUGH TO CONTINUE AT LEAST LIGHT SNOW ACROSS
PORTIONS OF THE FORECAST AREA INTO WEDNESDAY MORNING. ALSO...AS
COLDER AIR WILL BE ADVECTING INTO THE AREA...MORE OF THE COLUMN WILL
BE INTO THE DENDRITIC GROWTH ZONE SO EVEN THOUGH THE MOISTURE AMOUNT
MAY NOT BE HIGH TONIGHT...COULD STILL GET AN ADDITIONAL FEW INCHES
OF SNOW IN PLACES...WITH ONLY LIGHT SNOW ON WEDNESDAY.

TEMPERATURES WILL BE COLD TONIGHT AND ON WEDNESDAY AS THE ARCTIC AIR
GETS INTO PLACE. BY LATE AFTERNOON WEDNESDAY...SHOULD BE SEEING
850MB AIR NEAR -20C INTO NORTHWEST NEBRASKA. EVEN THOUGH THE COLD
AIR WILL BE FILTERING IN OVERNIGHT...THE CLOUD COVER WILL HELP FROM
TEMPERATURES DROPPING TOO FAR SO LOOKING AT LOWS IN THE SINGLE
DIGITS TO MID TEENS. THEN AS THE COLD AIR ADVECTION CONTINUES ON
WEDNESDAY SHOULDN/T SEE TOO MUCH OF A WARM UP...WITH HIGHS RANTING
FROM AROUND 10 DEGREES TO AROUND 20 DEGREES. IN ADDITION...THE
BREEZY WINDS WILL KEEP WIND CHILLS DOWN BELOW ZERO ACROSS MUCH OF
THE FORECAST AREA.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 356 PM CST TUE DEC 3 2013

AFTER THE UPPER SHORT WAVE TROUGH CLEARS THE AREA...SNOW WILL END
IN SOUTHWEST NEBRASKA AND COLD AIR FROM ARCTIC CANADA WILL POUR
INTO NEBRASKA. WITH THE MAIN TROUGH CONTINUING OVER THE WEST...
TEMPERATURES WILL BE WELL BELOW AVERAGE AS AN ARCTIC EXPRESSWAY
CONTINUES FROM THE FAR NORTH. ALSO...EAST WIND IS EXPECTED TO
DEVELOP ON THE HIGH PLAINS THURSDAY AND THURSDAY NIGHT AND WILL
BRING CLOUDINESS TO SOUTH CENTRAL AND SOUTHWEST NEBRASKA.

ANOTHER SHORT WAVE TROUGH PIVOTING THROUGH THE HIGH PLAINS WILL
BRING A POSSIBILITY OF SNOW AGAIN SATURDAY AFTERNOON THROUGH
POSSIBLY EARLY MONDAY. HOWEVER...UNCERTAINTY IS HIGH IN THOSE
PERIODS. THE UPPER FLOW...HOWEVER...WILL CONTINUE TO FAVOR BELOW
NORMAL TEMPERATURES WITH A DIRECT TRAJECTORY FROM THE FAR
NORTH.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 547 PM CST TUE DEC 3 2013

AN AREA OF SNOW WILL CONTINUE TO LIFT NORTHEAST ACROSS NORTH
CENTRAL NEBRASKA OVERNIGHT. AT KVTN...LOWEST VISIBILITY NEAR 1/2SM
SN OVC008 THROUGH 02Z...THEN MVFR CIGS AND VSBY OVERNIGHT WITH -SN
ENDING. AT KLBF...MVFR CEILINGS TO CONTINUE OVERNIGHT AND
WEDNESDAY. WINDS AT BOTH TAFS SITES 34015G25KT.

&&

.HYDROLOGY...
ISSUED AT 356 PM CST TUE DEC 3 2013

AN EXTENSIVE COLD SNAP IS IN STORE FOR WESTERN AND NORTH CENTRAL
NEBRASKA THROUGH THE NEXT WEEK WHICH WILL BRING ABOUT CONDITIONS
CONDUCIVE FOR ICE JAMMING ALONG AREA RIVERS BY THE END OF THIS WEEK.
TEMPERATURES ARE NOT EXPECTED TO RISE ABOVE THE FREEZING MARK
THROUGH THE FIRST PART OF NEXT WEEK...AND AS ICE FORMS ON
RIVERS...AREAS WITH RESTRICTED FLOWS MAY SEE ICE BUILD UP WHICH
COULD DEVELOP INTO JAMS. IF THIS DOES OCCUR...FLOODING WOULD BE
POSSIBLE IN AREAS ALONG THE RIVERS. AS ICE JAMMING IS QUITE ERRATIC
AND CAN HAPPEN IN A SHORT AMOUNT OF TIME...WILL BE KEEPING A CLOSE
EYE ON RIVER LEVELS THROUGH THE NEXT WEEK.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 AM CST /5 AM MST/ WEDNESDAY FOR
NEZ004>010-094.

&&

SHORT TERM...BROOKS
LONG TERM...SPRINGER
AVIATION...ROBERG
HYDROLOGY...BROOKS
Hazardous weather outlook, Dec 3, 3:58 PM CST, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
358 PM CST TUE DEC 3 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-042200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
358 PM CST TUE DEC 3 2013 /258 PM MST TUE DEC 3 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SNOW WILL FALL ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL
NEBRASKA THROUGH TONIGHT BEFORE TAPERING OFF ON WEDNESDAY. SNOW
ACCUMULATIONS OF 3 TO 6 INCHES ARE POSSIBLE NORTH OF HIGHWAY 2
FROM ALLIANCE TO THEDFORD...AND FROM THEDFORD TO EWING. LOCATIONS
TO THE SOUTH MAY ALSO SEE SNOW...BUT ACCUMULATIONS WILL BE
LESS...WITH AMOUNTS UP TO 2 INCHES.

IN ADDITION TO SNOW...COLD WIND CHILLS OF ZERO TO 15 BELOW ZERO ARE
EXPECTED OVERNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

BITTERLY COLD TEMPERATURES WILL CONTINUE THROUGH THE END OF THE
WEEK. ON THURSDAY MORNING...THE COMBINATION OF COLD TEMPERATURES
AND WINDS WILL DROP WIND CHILLS DOWN TO 15 TO 25 DEGREES BELOW
ZERO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JBROOKS

In the hours before

Local storm report, Dec 3, 8:50 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
850 PM CST TUE DEC 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     SNOW             VALENTINE               42.87N 100.55W
12/03/2013  E3.0 INCH        CHERRY             NE   911 CALL CENTER

&&

SNIVELY
Local storm report, Dec 3, 8:51 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
851 PM CST TUE DEC 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 PM     SNOW             12 NE BROWNLEE          42.41N 100.46W
12/03/2013  E6.0 INCH        CHERRY             NE   PUBLIC

&&

SNIVELY
Local storm report, Dec 3, 9:07 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
907 PM CST TUE DEC 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     SNOW             RUSHVILLE               42.71N 102.47W
12/03/2013  E5.0 INCH        SHERIDAN           NE   911 CALL CENTER

&&

SNIVELY
Local storm report, Dec 3, 9:14 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
914 PM CST TUE DEC 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 PM     SNOW             AINSWORTH               42.55N 99.86W
12/03/2013  E4.0 INCH        BROWN              NE   911 CALL CENTER

&&

SNIVELY
Local storm report, Dec 3, 9:20 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
920 PM CST TUE DEC 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     SNOW             SPRINGVIEW              42.83N 99.75W
12/03/2013  E4.0 INCH        KEYA PAHA          NE   911 CALL CENTER

&&

SNIVELY
Local storm report, Dec 3, 9:26 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
926 PM CST TUE DEC 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 PM     SNOW             AINSWORTH               42.55N 99.86W
12/03/2013  E6.0 INCH        BROWN              NE   911 CALL CENTER

&&

SNIVELY

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 4:03 PM CSTWind Chill WarningLBFCherry, Garden, Grant, Sheridan20 hr
Dec 4, 4:03 PM CSTWind Chill AdvisoryLBFArthur, Blaine, Boyd, Brown, Chase, Custer and 16 more20 hr

Nearby

Winter Storm Warnings in Nebraska, 2013Every winter storm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.